Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Feb 19, 2026, 5:56 AM EST for Allen County, DeKalb County, Whitley County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2026, 5:56 AM EST (10:56 UTC)
- Expired
- Feb 19, 2026, 6:45 AM EST
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Allen County, IN, DeKalb County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 46 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:50 AM EST, 3 hours 6 minutes earlier. Its key messages:
- Highs in the 60s today are within 5 degrees of record levels.
- Thunderstorms will be possible on today. A mostly marginal risk for severe weather exists mainly during this afternoon and into the evening with gusty winds, hail, and possibly a tornado as the main threats.
- Cooler air arrives Friday with snow becoming more likely, especially by Sunday morning.
Area forecast discussion, Feb 19, 2:50 AM EST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 250 AM EST Thu Feb 19 2026 .KEY MESSAGES... - Highs in the 60s today are within 5 degrees of record levels. - Thunderstorms will be possible on today. A mostly marginal risk for severe weather exists mainly during this afternoon and into the evening with gusty winds, hail, and possibly a tornado as the main threats. - Cooler air arrives Friday with snow becoming more likely, especially by Sunday morning. && .DISCUSSION... Issued at 159 AM EST Thu Feb 19 2026 One last day of much above normal temperatures in this stretch of warmth within a southwesterly flow aloft as a trough pushes southeasterly into the region with highs today in the mid 50s to mid 60s for southern portions of our CWA. A few convective showers with a few rumbles of thunder will be possible this morning especially over our southwestern and southern portions of the CWA but the better chances for thunderstorms will be later this afternoon into the evening hours as the better lift associated with the trough pushes into the area. Current 07z regional radar imagery does have a couple of thunderstorms developing over central IL over Vermillion and Champaign Counties. These will slowly push to the northeast into our southwestern counties over the next several hours this morning. Current dew points over the area are in the low 30s but we will see an influx in moisture pushing northward into the area today with dew points increasing into the mid 50s especially for our southern tier of counties later this afternoon. SPC currently has a majority of our CWA under a marginal risk for severe thunderstorms for their latest Day 1 convective outlook. There is also a fairly small sliver of slight risk in place for our most southern tier of counties. The main threats will be gusty outflow winds, small hail, and even a tornado or two would be possible. The one limiting factor seems to be the instability as surface based CAPE is very limited but the MUCAPE values are around 300-450 J/Kg. Bulk shear values will be sufficient for some organization with 35 to 45 knot values. The most likely time for any strong to severe thunderstorms will be from about 3 PM to 9 PM EST. Colder temperatures will begin to push into the region from the northwest on Friday and highs will only get into the low 40s to low 50s for our far southeastern portion of the area. Lows by Saturday morning will get back down into the low 30s to upper 20s. Light rain showers mainly north of US-30 will begin to change over to snow showers by Friday evening. High temperatures over the weekend will remain in the low to mid 30s with lows in the upper 20s each morning. Another trough will move through late Saturday through Sunday and will bring another chance for snow showers across the area. This will also bring another reinforcing shot of colder air for Monday with highs in the lower 30s and low temperatures on Monday and Tuesday mornings only in the low 20s to upper teens. Of course, this will not seem so bad compared to the very cold we had at the beginning of the month. Broad ridging across the central CONUS will begin to push eastward into the region once again by Tuesday and we will see another warming trend into the middle of next week with highs warming into the mid and upper 40s with a few locations near 50 degrees on Wednesday and Thursday. Chances for more rainfall will increase for the end of next week with another trough making residence over the Great Lakes region. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1155 PM EST Wed Feb 18 2026 Models continue to struggle with low level moisture surge over cold ground later this morning ahead of next trough/low pressure system. Several 00Z hi-res models have backed off fog/stratus development, especially for KSBN and plan to go with just a prevailing 2 kft stratus there during the late morning/afternoon. For KFWA, still think there is a good chance for showers (maybe even a storm) during the late morning and the added moisture could bring a brief period of IFR cigs/vis but confidence remains low. Much better chance for rain at both sites Thursday evening as the primary surface low lifts through the area. Most guidance holds ceilings in MVFR category. Thunderstorms are possible but confidence in coverage and timing is very low so will hold off on including thunder for now. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Andersen AVIATION...AGD
Hazardous weather outlook, Feb 19, 4:38 AM EST, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 438 AM EST Thu Feb 19 2026 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-200945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 438 AM EST Thu Feb 19 2026 /338 AM CST Thu Feb 19 2026/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. A few strong to severe storms are possible this morning and again this afternoon and into the evening, especially south of US-30. Wind gusts and hail would be the primary concerns in any storms, although a tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Slick and hazardous road conditions will be possible due to light snow showers on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Andersen
In the hours before
Special weather statement, Feb 19, 4:41 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
441 AM EST Thu Feb 19 2026
INZ013-015-020-022-191015-
Cass IN-White IN-Fulton IN-Pulaski IN-
441 AM EST Thu Feb 19 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WHITE...
SOUTHWESTERN FULTON...SOUTHEASTERN PULASKI AND NORTHWESTERN CASS
COUNTIES THROUGH 515 AM EST...
At 440 AM EST, Doppler radar was tracking a strong thunderstorm 7
miles west of Royal Center, or 11 miles northeast of Monticello,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Royal Center, Pulaski, Kewanna, Grass Creek, Lake Bruce, Star City,
Thornhope, Lakeside In Pulaski County, Headlee, Bell Center, Lawton,
and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4079 8668 4092 8678 4110 8648 4094 8635
TIME...MOT...LOC 0940Z 243DEG 31KT 4088 8664
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AndersenLocal storm report, Feb 19, 5:30 AM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
530 AM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM Hail 1 NE Georgetown 40.75N 86.48W
02/19/2026 E0.88 Inch Cass IN Public
Picture from public relayed by EMA. Location
west of France Park.
0412 AM Hail 1 NNE Dunkirk 40.77N 86.39W
02/19/2026 E1.00 Inch Cass IN Emergency Mngr
Picture from EM of at least quarter size
hail.
0430 AM Hail Hoover 40.81N 86.20W
02/19/2026 M1.00 Inch Cass IN Emergency Mngr
EM sent picture of at least quarter size
hail.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:37 AM EST | Severe Thunderstorm Warning | IWX | Cass, White | 38 min |
| Feb 19, 4:13 AM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 47 min |
| Feb 19, 4:41 AM EST | Special Weather Statement | IWX | Pulaski | 34 min |
| Feb 19, 4:58 AM EST | Severe Thunderstorm Warning | IWX | Huntington, Kosciusko, Miami, Wabash, Whitley | 32 min |
| Feb 19, 5:20 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko | 25 min |
| Feb 19, 5:24 AM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Wabash, Whitley | 51 min |
| Feb 19, 5:29 AM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Wabash | 31 min |
| Feb 19, 5:45 AM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Wabash | 30 min |
| Feb 19, 6:42 AM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 33 min |
| Feb 19, 9:36 AM EST | Special Weather Statement | IWX | Cass | 24 min |
| Feb 19, 9:46 AM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton | 29 min |
| Feb 19, 9:50 AM EST | Severe Thunderstorm Warning | IWX | Pulaski | 25 min |
| Feb 19, 10:11 AM EST | Severe Thunderstorm Warning | IWX | Pulaski | 34 min |
| Feb 19, 10:46 AM EST | Special Weather Statement | IWX | Elkhart | 29 min |
| Feb 19, 10:47 AM EST | Special Weather Statement | IWX | Pulaski | 28 min |
| Feb 19, 12:34 PM EST | Special Weather Statement | IWX | Wabash | 26 min |
| Feb 19, 12:58 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 47 min |
| Feb 19, 1:32 PM EST | Special Weather Statement | IWX | Huntington | 28 min |
| Feb 19, 1:39 PM EST | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more | 29 hr |
| Feb 19, 1:50 PM EST | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 25 min |
| Feb 19, 7:10 AM EST | Special Weather Statement | IWX | Defiance | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.